GET HELP: 1-888-898-5707

Lorazepam Detox

Within the benzodiazepines family of drugs, Lorazepam has the highest potential for being addictive because of its half-life and because it is so potent. When an individual becomes tolerant to the benefits of the drug, they may increase the dosage or frequency or use in an attempt to receive that original relief; this behavior can lead to a Lorazepam overdose.

Indicators of Lorazepam Overdose

Signs of overdose include:

  • Mental confusion
  • Dysarthria –speech disorders
  • Paradoxical reactions – having the opposite drug effect
  • Drowsiness
  • Hypotonia – low muscle tone
  • Ataxia – lack of muscle coordination
  • Hypotension – low blood pressure
  • Hypnotic state
  • Coma
  • Cardiovascular depression
  • Respiratory depression
  • Death

In cases of a suspected Lorazepam overdose, it is important to determine whether other drugs were also ingested.

Indicators of Lorazepam Withdrawal

Typically, it is not a person’s intention to overdose with this medication; however, it only takes one week of consistent use of Lorazepam to cause a person to experience withdrawal symptoms, which may include:

  • Headaches
  • Anxiety and tension
  • Depression
  • Insomnia
  • Restlessness and confusion
  • Irritability
  • Sweating
  • Dizziness
  • Numbness/tingling of extremities
  • Hypersensitivity to light, sound and smell
  • Perceptual distortions
  • Nausea, vomiting, diarrhea and appetite loss
  • Hallucinations and delirium
  • Tremors and seizures
  • Palpitations or tachycardia
  • Short-term memory loss

It takes approximately 18–36 hours for the benzodiazepine to remove itself from the body.

Lorazepam Detox

Detox from Lorazepam requires a different type of solution than other pharmaceutical drugs. Identifying the underlying source of the issues that initiated the use of Lorazepam will greatly increase the overall detox and rehabilitation process.

Going through this process under the care of a professional is much more successful and it is safer than attempting to do it alone. Professionals are able to monitor and ease the side effects to ensure a safe detoxification. However, detox alone is not enough to stay drug free. It is essential to continue counseling sessions to learn how to resist going back to the addiction.

Get Help for Lorazepam Abuse

Determining when a person’s use of Lorazepam moves from therapeutic to addictive is difficult to do. However, it is possible and we can help, so please call our toll free number today.  We are available 24 hours a day to answer any questions you might have about Lorazepam addiction treatment.  We are here to help.

Call Today 1-888-898-5707

If you have questions about getting yourself or a loved one into a successful Lorazepam treatment program please contact us today. We have admissions counselors standing by to answer all your questions and put you in a treatment center that fits your specific needs.